EconPapers    
Economics at your fingertips  
 

Nonlinear Difference-in-Differences in Repeated Cross Sections with Continuous Treatments

Xavier D'Haultfoeuille, Stefan Hoderlein and Yuya Sasaki
Additional contact information
Stefan Hoderlein: Boston College, Postal: Dept. of Economics, Boston College, Chestnut Hill, MA 02467 USA

No 839, Boston College Working Papers in Economics from Boston College Department of Economics

Abstract: This paper studies the identification of nonseparable models with continuous, endogenous regressors, also called treatments, using repeated cross sections. We show that several treatment effect parameters are identified under two assumptions on the effect of time, namely a weak stationarity condition on the distribution of unobservables, and time variation in the distribution of endogenous regressors. Other treatment effect parameters are set identified under curvature conditions, but without any functional form restrictions. This result is related to the difference-in-differences idea, but does neither impose additive time effects nor exogenously defined control groups. Furthermore, we investigate two extrapolation strategies that allow us to point identify the entire model: using monotonicity of the error term, or imposing a linear correlated random coefficient structure. Finally, we illustrate our results by studying the effect of mother's age on infants' birth weight.

Keywords: identification; repeated cross sections; nonlinear models; continuous treatment; random coefficients; endogeneity; difference-in-differences. (search for similar items in EconPapers)
JEL-codes: C13 C14 C23 (search for similar items in EconPapers)
Date: 2013-08-13
New Economics Papers: this item is included in nep-ecm and nep-exp
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)

Downloads: (external link)
http://fmwww.bc.edu/EC-P/wp839.pdf main text (application/pdf)

Related works:
Working Paper: Nonlinear difference-in-differences in repeated cross sections with continuous treatments (2013) Downloads
Working Paper: Nonlinear difference-in-differences in repeated cross sections with continuous treatments (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:boc:bocoec:839

Access Statistics for this paper

More papers in Boston College Working Papers in Economics from Boston College Department of Economics Boston College, 140 Commonwealth Avenue, Chestnut Hill MA 02467 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F Baum ().

 
Page updated 2025-03-24
Handle: RePEc:boc:bocoec:839